# SDR 2008F00023

- Difficulty date: October 7, 2004
- Submitted: October 27, 2008
- Operation: General aviation
- Aircraft: N5421M
- Make and model: Cessna 402B
- Aircraft serial: 402B0021
- Engine: Cont IO520*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Pushrod
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

ENGINE HAD MANIFOLD AND FUEL PRESSURE VARIATION IN FLT, THE ACFT BEGAN TO VIBRATE AND THE PILOT SHUTDOWN ENGINE.  THE NR 1 AND NR 2 ROD`S FAILED AND SEPARATED FROM THE CRANKSHAFT AND CREATED (2) LARGE HOLES IN THE CASE AND KNOCKING BOTH MAGNETOS LOOSE. THERE ARE SIGNS OF OIL STARVATION ON THE CRANK AND OVERHEATING ASIGNS ON  THE CRANKSHAFT.  REMOVAL OF OTHER CYLINDERS INDICATED OIL STARVATION ON THE NR (6) AND (5) ROD`S ALSO.  OVERHEATING OF THE CRANK AT THOSE LOCATIONS IS EVIDENT. PILOT VERIFIED LOSING OIL PRESSURE BEFORE SHUTTING THE ENGINE. (K)
